Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 115, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 20, 2015, 8:26 AM CDT for Galveston County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2015, 8:26 AM CDT (13:26 UTC)
- Expired
- Aug 20, 2015, 10:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3717 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 7:08 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 20, 7:08 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 708 AM CDT THU AUG 20 2015 .AVIATION... DAY 2 FOR RETURNING CONVECTION WITH MOST TERMINALS FROM METRO SOUTHWARD EXPERIENCING TWO DISTINCT ROUNDS OF CONVECTION. THE FIRST OCCURRING OVER THE NEXT FEW HOURS WITH A SECOND ROUND TIMED DURING THE EARLY AFTERNOON HOURS. AN UNSEASONABLE COLD FRONT IS CURRENTLY LOCATED JUST NORTH OF THE THE CITY. LESS CONFIDENCE CONCERNING NORTHERN HUB STORM ACTIVITY DUE TO THE POST-FRONTAL OVERCAST INHIBITING WARMING INTO THE LOWER 90 CONVECTIVE TEMPS. THE VICINITY NEAR-STATIONARY BOUNDARY WITH A NEAR 80 DEGREE DEW POINT COASTAL AIR MASS PULLING UP AGAINST IT...WILL PRODUCEPERIODS OF HEAVY RAINFALL (LIMITING VISIBILITIES)...FREQUENT LIGHTNING AND GUSTY WINDS TO OR OVER 30 KNOTS. ATMOSPHERE WILL BEING TO STABILIZE LATE THIS AFTERNOON INTO THE EVENING. A MOIST GROUND A D LIGHT WINDS MAY PRODUCE EARLY FRIDAY IFR/MVFR DECKS ALONG WITH SHALLOW GROUND FOG. 31 && .PREV DISCUSSION... /ISSUED / DISCUSSION... EXPECT INCREASING SHOWER AND THUNDERSTORM COVERAGE ACROSS SOUTHEAST TEXAS TODAY AS DEEPER GULF MOISTURE SURGES ONSHORE AND A WEAK FRONTAL BOUNDARY SAGS SOUTHWARD INTO THE AREA. SIMILAR TO YESTERDAY AT THIS TIME...THE BEST COVERAGE SO FAR IS ACROSS PORTIONS OF OUR COASTAL WATERS AND THEN OFF TO THE NORTHEAST INTO LOUISIANA. ANY BOUNDARIES GENERATED FROM THESE STORMS COULD HELP TO FOCUS OUR AREA'S STORM DEVELOPMENT TODAY AND COULD POSSIBLY LEAD TO ANOTHER SHOT OF LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING. ADDITIONAL BOUNDARIES MIGHT COME FROM STORMS CURRENTLY ACROSS PORTIONS OF DEEP SOUTH TEXAS. NOT A WHOLE LOT OF CONFIDENCE ON THE TEMPERATURE FORECAST TODAY AS A LOT WILL DEPEND ON HOW MUCH RAIN AND ASSOCIATED CLOUD COVER DEVELOPS. WILL CONTINUE TO INDICATE DECREASING RAIN CHANCES AND WARMING TEMPERATURES OVER THE WEEKEND AND ON INTO THE START OF NEXT WEEK AS HIGH PRESSURE BUILDS BACK ACROSS THE AREA. HIGHS TEMPERATURES WILL LIKELY REACH THE MID TO UPPER 90S WITH HEAT INDEX VALUES BACK INTO THE 100S. 42 && MARINE... AN APPROACHING COLD FRONTAL BOUNDARY WILL LIKELY BECOME STATIONARY BEFORE REACHING THE COAST...WEAKENING LOCAL BAY AND GULF ONSHORE WINDS THROUGH THE MORNING. SOUTHERLIES SHOULD GENERALLY REMAIN AT OR BELOW SMALL CRAFT EXERCISE CAUTION CRITERIA TODAY AND TOMORROW. WINDS AND SEAS WILL QUICKLY STRENGTHEN AND BECOME AGITATED IN OR AROUND SCATTERED OFFSHORE THUNDERSTORMS. AS PRESSURES LOWER ACROSS THE WESTERN PLAINS...LIGHT TO OCCASIONALLY MODERATE ONSHORE WINDS WILL PREVAIL THIS WEEKEND. A DRIER WEEKEND IN RESPONSE TO THE DEVELOPMENT OF NORTHERN GULF CENTERED HIGH PRESSURE. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 90 76 95 76 97 / 50 20 30 10 20 HOUSTON (IAH) 90 76 93 77 95 / 60 30 30 20 20 GALVESTON (GLS) 90 82 90 82 90 / 60 50 40 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...31
Hazardous weather outlook, Aug 20, 3:50 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 AM CDT THU AUG 20 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 350 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH MERGING BOUNDARIES AND CELLS THAT COULD LEAD TO SOME STREET FLOODING. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT DECREASING RAIN COVERAGE AND WARMING TEMPERATURES AS HIGH PRESSURE BUILDS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. GMZ330-335-350-355-370-375-211300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 350 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL BE HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:29 AM CDT | Areal Flood Advisory | HGX | Chambers | 2 hr |
| Aug 20, 6:44 AM CDT | Special Marine Warning | HGX | 31 min | |
| Aug 20, 7:02 AM CDT | Areal Flood Advisory | HGX | Galveston | 118 min |
| Aug 20, 7:39 AM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| Aug 20, 7:52 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
| Aug 20, 8:56 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 2 hr |
| Aug 20, 9:20 AM CDT | Areal Flood Advisory | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Aug 20, 9:21 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 9 more | 7 hr |
| Aug 20, 9:30 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, San Jacinto, Waller | 2 hr |
| Aug 20, 9:35 AM CDT | Special Marine Warning | HGX | 85 min | |
| Aug 20, 9:38 AM CDT | Flash Flood Warning | HGX | Galveston | 52 min |
| Aug 20, 9:46 AM CDT | Special Marine Warning | HGX | 59 min | |
| Aug 20, 10:27 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston | 93 min |
| Aug 20, 10:57 AM CDT | Special Marine Warning | HGX | 93 min | |
| Aug 20, 12:09 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Waller, Washington | 111 min |
| Aug 20, 1:30 PM CDT | Areal Flood Advisory | HGX | Matagorda | 3 hr |
| Aug 20, 5:08 PM CDT | Special Marine Warning | HGX | 52 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.